Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is there any relation between acute pharyngitis and rheumatic arthritis ?

i am suffering from rheumatic arthritis from 2004 in earlier doctor recommended for penidure 12 lac. unit (penicillin) injection. but from 3 years the doctor change it and started kaypen 250 mg (penicillin tablet ). and it continued to till date.10 to 12 days before i was infected with throat infection like pharyngitis with. i suppose it will cure automatically because i already took antibiotic tablet daily. but now 12 days passed the throat infection is same with too much i consult with the docter. he examine and said it is acute please anyone tell me is there any relation with throat infection and rheumatic......
Asked On : Sat, 7 May 2011
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
ENT Specialist 's  Response
1. Please get a throat swab sent for culture and antibiotic sensitivity. Then add antibiotics accordingly.
2. Remember to also send an additional throat swab to check for fungal infection or oral thrush, which may complicate the picture due to long term use of antibiotics.
3. Viral infections will not respond to antibiotics, but you will need supportive medication such as pain relievers, anti histaminics and medicated gargles like Betadine.
4. Certain medications for arthritis may cause sore throat.
5. Rarely, if there is no fever, there may be no infection at all and the pain may be due to advanced arthritis of the delicate joints in the throat and neck.
Answered: Sat, 7 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor